MAUDE Adverse Event Report: GLAUKOS CORPORATION ISTENT TRABECULAR MICRO-BYPASS; INTRAOCULAR PRESSURE LOWERING IMPLANT

GLAUKOS CORPORATION ISTENT TRABECULAR MICRO-BYPASS; INTRAOCULAR PRESSURE LOWERING IMPLANT
Model Number GTS100R
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Eye Injury (1845); Intraocular Pressure, Delayed, Uncontrolled (1936); Loss of Vision (2139)
Date of Event 06/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not available for evaluation.The device history records were reviewed for this manufacturing lot and there were no non-conformities found to be related to the reported event.Any omitted information was not available at the time of initial report.Written correspondence has been sent to the surgeon requesting the outstanding information.Subsequent attempts will be made as necessary.Cyclodialysis cleft, hypotony, decreased visual acuity, increased iop, and inflammation are identified in the device labeling as known inherent risks of glaucoma stent surgery.(b)(4).
 
Event or Problem Description
It was initially reported that the stent could not be implanted because the view was obscured by heme, and the procedure was aborted.On (b)(6)2017, the surgeon provided the following additional event details.The surgeon had difficulty implanting the stent, and after regrasping several times, the procedure was aborted.At the time, there was no indication of any adverse effects.Postoperatively, the patient presented with hypotony.The patient¿s intraocular pressure (iop) has ranged from 3-5 mm hg.The surgeon conferred with the glaukos medical monitor on (b)(6)2017 who reported that there is concern that a cyclodialysis cleft may have been created and indicated that a gonioscopy would help to confirm this.The glaukos medical monitor and the surgeon discussed different treatment options including a cycloplegic, steroids, laser or other surgical interventions if the hypotony persists.The surgeon reported that the patient was a week out from surgery with increasing flare and decreased visual acuity from 20/40 to 20/80.The patient was prescribed a cycloplegic, ilevro, and switched from prednisolone acetate to durezol four times per day.On (b)(6)2017, through discussion with the glaukos medical monitor, the surgeon reported that gonioscopy revealed a cleft of approximately three clock hours.The surgeon has discontinued dilation and prednisolone acetate as the patient¿s iop has increased to 30 mm hg.The patient was put back on the preoperative beta blocker once a day.The glaukos medical monitor and the surgeon discussed the patient¿s prognosis as the cleft appears to be closed and is likely responsible for the pressure spike.The pressure is expected to decrease over the next few days.Additional information will be requested.
 
Additional Manufacturer Narrative
Iris atrophy is identified in the device labeling as a known inherent risk of glaucoma stent surgery.(b)(4).
 
Event or Problem Description
Clinical follow-up was requested and on 07/25/2017, the surgeon provided the following additional details.The patient presented on postoperative day four (4) with a cyclodialysis cleft approximately three clock hours in size.The cleft was acutely managed with cycloplegia and minimal anti-inflammatory drops.The inflammation was treated with topical prednisolone acetate.The surgeon reported that the primary reason for the intraocular pressure (iop) rise was closure of the cyclodialysis cleft.The patient was prescribed timolol 5% daily for approximately one week to treat the elevated iop.The surgeon reported that the patient had an irregular pupil with atrophic sphincter at 7 to 8 o'clock; however the patient's vision and iop had improved.The inflammation and cyclodialysis cleft were reported as resolved.

Brand Name
ISTENT TRABECULAR MICRO-BYPASS
Common Device Name
INTRAOCULAR PRESSURE LOWERING IMPLANT
Manufacturer (Section D)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
MDR Report Key6675151
Report Number2032546-2017-00053
Device Sequence Number18843097
Product Code OGO
UDI-Device Identifier00853704002005
UDI-Public00853704002005
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P080030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model NumberGTS100R
Device Catalogue NumberGTS100R
Device Lot Number109501
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/14/2017
Supplement Date Received by Manufacturer07/25/2017
Initial Report FDA Received Date06/28/2017
Supplement Report FDA Received Date07/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR